Jump to content
CrazyBoards.org

Recommended Posts

feeling done.

can't function anymore.

analogy: when arms fatigue while holding a child.

my mind and body wears out and i just feel like crap. can't do one more thing. must sit down. feel like brain is being squeezed. just this awful physical feeling. feels like nervous breakdown coming on. sometimes nausea. new.

could it be:

lithium toxicity. was raised labor day. 900 to 1200. new test: 1.4.

pnurse wants another one. feel like can't wait to stop extra 300mg.

heart believes this is case. scared to go up and down in case stop working.

could it be:

some other physical illness.

did get physical. nothing. maybe more extensive research.

need, need opinions.

thank you,

kathy

the more people that believe it is the lithium, the more prepared i will be to give that argument to pdoc.

Link to comment
Share on other sites

Here Kathy,

Side effects: Mild adverse effects can occur even if serum lithium levels are 1 mmol/L. Initial postabsorptive symptoms including g.i. discomfort, nausea, vertigo, muscle weakness, and a dazed feeling frequently disappear after stabilization of therapy. More common and persistent side effects: fine hand tremor, fatigue, thirst, polyuria. Mild to moderate toxic reactions occur at lithium levels of 1.5 to 2 mmol/L; moderate to severe reactions at levels > 2 mmol/L. Progressive intoxication may be manifest3ed by confusion, increasing disorientation, muscle twitchings, hyper-reflexia, nystagmus, seizures, diarrhea, vomiting, and eventually coma and death.

The total daily dose, when given as a single dose, may be about 5-30% lower than when given in divided doses over the day.

Lithium ions are rapidly absorbed from the gastrointestinal tract and plasma lithium peaks are reached [in] 2 to 4 hours after lithium administration.

In clinical reports, it has been noted that serum lithium may rise an average of 0.2 to 0.4 mmol/L after intake of 300 mg and 0.3 to 0.6 mmol/L after intake of 600 mg of lithium carbonate.

Mild adverse effects may be encountered even when serum lithium values remain below 1 mmol/L. The most frequent adverse effects are the initial postabsorptive symptoms, believed to be associated with a rapid rise in serum lithium concentrations. They include, gastrointestinal discomfort, nausea, vertigo, muscle weakness and a dazed feeling and frequently disappear after stabilization of therapy. The more common and persistent adverse reactions are: fine tremor of the hands, and, at times, fatigue, thirst, polyuria and nephrogenic diabetes insipidus. These do not necessarily require reduction of dosage.

[link=http://www.mentalhealth.com/drug/p30-l02.html" target="_blank]http://www.mentalhealth.com/drug/p30-l02.html[/link] copyright

Link to comment
Share on other sites

Kathy,

How are you???

Have you gotten a vaccine for meningitis?

I agree with spreading out the dose. They also make Lithobid, which is extended release, but I'm sure it costs more.

When I was first on Lithium, I got a flu-like viral thing and got dehydrated. My whole body started to spasm. It hurt like labor or a kidney stone, but everywhere. I crawled into bed. I called the pdoc and he switched my meds. It scared me. Pdoc said he didn't think I had reach toxic levels. I feared maybe I had. That is why I have hesitated going back on Lithium until I felt stable enough to make sure to drink lots of water.

Link to comment
Share on other sites

I've just gotten on lithium and, while they didn't say that I needed to drink more water, they didn't need to. I'm inhaling water. I've already drank a 2 liter since 11am (4 hrs). And could have been halfway through another. When I'm out working, I get super thirsty.

Not sure that helped, but I was continuing what F.o.p. said.

Link to comment
Share on other sites

your blood levels could be high, or high for you. we're all different. i know i can't tolerate over 1.

or maybe spacing out doses would help. maybe having it all at once is too much for your body.

i'm concerned about the chest pain. you're not taking geodon, which is known to cause cardiac side effects, but that doesn't mean that maybe another med or the combo isn't causing it. i'd let your pdoc know asap.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...